SpringerOpen Newsletter

Receive periodic news and updates relating to SpringerOpen.

Open Access Research Article

A Note on the Relaxation-Time Limit of the Isothermal Euler Equations

Jiang Xu1* and Daoyuan Fang2

Author Affiliations

1 Department of Mathematics, Nanjing University of Aeronautics and Astronautics, Nanjing 210016, China

2 Department of Mathematics, Zhejiang University, Hangzhou 310027, China

For all author emails, please log on.

Boundary Value Problems 2007, 2007:056945  doi:10.1155/2007/56945

The electronic version of this article is the complete one and can be found online at: http://www.boundaryvalueproblems.com/content/2007/1/056945


Received:3 July 2007
Accepted:30 August 2007
Published:22 October 2007

© 2007 Xu and Fang

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

This work is concerned with the relaxation-time limit of the multidimensional isothermal Euler equations with relaxation. We show that Coulombel-Goudon's results (2007) can hold in the weaker and more general Sobolev space of fractional order. The method of proof used is the Littlewood-Paley decomposition.

References

  1. Coulombel, J-F, Goudon, T: The strong relaxation limit of the multidimensional isothermal Euler equations. Transactions of the American Mathematical Society. 359(2), 637–648 (2007). Publisher Full Text OpenURL

  2. Junca, S, Rascle, M: Strong relaxation of the isothermal Euler system to the heat equation. Zeitschrift für Angewandte Mathematik und Physik. 53(2), 239–264 (2002). PubMed Abstract | Publisher Full Text OpenURL

  3. Marcati, P, Milani, A: The one-dimensional Darcy's law as the limit of a compressible Euler flow. Journal of Differential Equations. 84(1), 129–147 (1990). Publisher Full Text OpenURL

  4. Hanouzet, B, Natalini, R: Global existence of smooth solutions for partially dissipative hyperbolic systems with a convex entropy. Archive for Rational Mechanics and Analysis. 169(2), 89–117 (2003). Publisher Full Text OpenURL

  5. Sideris, TC, Thomases, B, Wang, D: Long time behavior of solutions to the 3D compressible Euler with damping. Communications in Partial Differential Equations. 28(3-4), 795–816 (2003). Publisher Full Text OpenURL

  6. Yong, W-A: Entropy and global existence for hyperbolic balance laws. Archive for Rational Mechanics and Analysis. 172(2), 247–266 (2004). Publisher Full Text OpenURL

  7. Fang, DY, Xu, J: Existence and asymptotic behavior of solutions to the multidimensional compressible Euler equations with damping.

  8. Simon, J: Compact sets in the space . Annali di Matematica Pura ed Applicata. 146(1), 65–96 (1987)

  9. Chemin, J-Y: Perfect Incompressible Fluids, Oxford Lecture Series in Mathematics and Its Applications,p. x+187. The Clarendon Press, Oxford University Press, New York, NY, USA (1998)

  10. Shizuta, Y, Kawashima, S: Systems of equations of hyperbolic-parabolic type with applications to the discrete Boltzmann equation. Hokkaido Mathematical Journal. 14(2), 249–275 (1985)